Alert archive / Oregon / Storm Warnings in 2014

Storm Warning 5, NWS Medford, OR

November 20, 2014

NWS Medford, OR issued this storm warning at Nov 20, 2014, 2:30 PM PST. It took effect at Nov 21, 2014, 10:00 AM PST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 20, 2014, 2:30 PM PST (22:30 UTC)
In effect from
Nov 21, 2014, 10:00 AM PST
Expired
Nov 21, 2014, 6:40 PM PST
In force
9 hr
Issued by
NWS Medford, OR

The text

As transmitted, in the capitals the NWS used until 2016.

883 
WHUS76 KMFR 202230
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
230 PM PST THU NOV 20 2014

...A STRONG FRONT WILL MOVE THROUGH THE COASTAL WATERS FRIDAY...

PZZ350-356-370-376-211130-
/O.CON.KMFR.SW.Y.0133.000000T0000Z-141121T1800Z/
/O.UPG.KMFR.SE.A.0040.141121T1800Z-141122T0600Z/
/O.NEW.KMFR.SR.W.0005.141121T1800Z-141122T0900Z/
/O.NEW.KMFR.SE.W.0070.141121T1800Z-141122T0900Z/
/O.UPG.KMFR.SR.A.0004.141121T1800Z-141122T0600Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
230 PM PST THU NOV 20 2014

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT
   UNTIL 10 AM PST FRIDAY...
...HAZARDOUS SEAS WARNING IN EFFECT FROM 10 AM FRIDAY TO 1 AM PST
   SATURDAY...
...STORM WARNING IN EFFECT FROM 10 AM FRIDAY TO 1 AM PST
   SATURDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HAZARDOUS
SEAS WARNING...WHICH IS IN EFFECT FROM 10 AM FRIDAY TO 1 AM PST
SATURDAY. A STORM WARNING HAS ALSO BEEN ISSUED. THIS STORM
WARNING IS IN EFFECT FROM 10 AM FRIDAY TO 1 AM PST SATURDAY. THE
STORM WATCH IS NO LONGER IN EFFECT. THE HAZARDOUS SEAS WATCH IS
NO LONGER IN EFFECT. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS
REMAINS IN EFFECT UNTIL 10 AM PST FRIDAY. 

* SEAS: COMBINED SEAS 9 TO 10 FEET WILL BUILD TO 16 TO 22 FEET
  FRIDAY AFTERNOON...THEN SUBSIDE TO 14 TO 15 FEET LATE FRIDAY
  NIGHT. INITIALLY THE SEAS WILL BE DOMINATED BY WESTERLY
  SWELL...THEN WIND WAVES WILL TAKE OVER FRIDAY. ANOTHER ROUND OF
  MODERATE WESTERLY SWELL WILL MOVE IN SATURDAY. 

* WINDS: SOUTH WINDS 10 TO 20 KTS WILL INCREASE TO 40 TO 50 KT
  FRIDAY AFTERNOON WITH HIGHER GUSTS TO 75 KT. WINDS WILL BECOME
  WEST 15 TO 25 KT LATE FRIDAY NIGHT. 

* AREAS AFFECTED: SMALL CRAFT ADVISORY SEAS ARE EXPECTED OVER ALL
  AREAS...THEN HAZARDOUS SEAS AND STORM FORCE WINDS WILL DEVELOP
  NEARLY EVERYWHERE FRIDAY. THE STRONGEST WINDS AND HEAVIEST SEAS
  WILL OCCUR AROUND CAPE BLANCO.  

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/Z678

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A STORM WARNING MEANS THAT CONDITIONS WILL BE HAZARDOUS TO ALL
VESSELS. ALL SMALL CRAFT SHOULD REMAIN IN PORT.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT.

&&

$$

HTTP://WWW.WEATHER.GOV/MEDFORD
4 follow-up statements
600 
WHUS76 KMFR 211055
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
255 AM PST FRI NOV 21 2014

...A STRONG FRONT WILL MOVE THROUGH THE COASTAL WATERS TODAY...

PZZ356-370-376-220000-
/O.CON.KMFR.SW.Y.0133.000000T0000Z-141121T1800Z/
/O.NEW.KMFR.SI.Y.0133.141121T1200Z-141121T1800Z/
/O.NEW.KMFR.GL.W.0051.141121T1800Z-141122T0900Z/
/O.CON.KMFR.SE.W.0070.141121T1800Z-141122T0900Z/
/O.CON.KMFR.SR.W.0005.141121T1800Z-141122T0900Z/
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
255 AM PST FRI NOV 21 2014

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT
UNTIL 10 AM PST THIS MORNING...
...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL 10 AM PST THIS
MORNING...
...GALE WARNING IN EFFECT FROM 10 AM THIS MORNING TO 1 AM PST
SATURDAY...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 10 AM THIS
MORNING TO 1 AM PST SATURDAY...
...STORM WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
1 AM PST SATURDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 1 AM PST
SATURDAY. A SMALL CRAFT ADVISORY FOR WINDS HAS ALSO BEEN ISSUED.
THIS SMALL CRAFT ADVISORY FOR WINDS IS IN EFFECT UNTIL 10 AM PST
THIS MORNING. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM
10 AM THIS MORNING TO 1 AM PST SATURDAY. A STORM WARNING REMAINS
IN EFFECT FROM 10 AM THIS MORNING TO 1 AM PST SATURDAY. A SMALL
CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 10 AM
PST THIS MORNING. 

* SEAS: COMBINED SEAS 9 TO 12 FEET WILL BUILD TO 16 TO 24 FEET
  LATE THIS AFTERNOON INTO EARLY THIS EVENING...THEN SUBSIDE TO 14
  TO 15 FEET LATE FRIDAY NIGHT. STEEP SEAS EARLY THIS MORNING WILL
  BE A MIX OF STEEP WIND WAVES AND WESTERLY SWELL...THEN SEAS
  WILL BECOME VERY STEEP AND BECOME DOMINATED BY WIND WAVES LATE
  THIS MORNING THROUGH INTO TONIGHT. ANOTHER ROUND OF MODERATE
  WESTERLY SWELL WILL MOVE IN TONIGHT AND SATURDAY.

* WINDS: SOUTH WINDS 20 TO 30 KTS WILL INCREASE TO 40 TO 50 KT
  THIS AFTERNOON INTO THIS EVENING WITH GUSTS UP TO 65 KT. WINDS
  WILL DECREASE FROM NORTHWEST TO SOUTHEAST OVER THE WATERS LATE
  THIS EVENING INTO TONIGHT AND THEN BECOME WEST 15 TO 25 KT LATE
  TONIGHT.

* AREAS AFFECTED: SMALL CRAFT ADVISORY SEAS ARE EXPECTED FOR ALL
  AREAS EARLY THIS MORNING WITH SMALL CRAFT ADVISORY WINDS OVER
  MOST THE WATERS. THEN HAZARDOUS SEAS AND STORM FORCE WINDS WILL
  DEVELOP WITHIN 25 NM OF SHORE FROM GOLD BEACH NORTHWARD THIS
  AFTERNOON INTO THIS EVENING WITH GALE FORCE WINDS ELSEWHERE.
  THE STRONGEST WINDS AND HEAVIEST SEAS WILL OCCUR AROUND CAPE
  BLANCO.

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/Z678


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A STORM WARNING MEANS THAT CONDITIONS WILL BE HAZARDOUS TO ALL
VESSELS. ALL SMALL CRAFT SHOULD REMAIN IN PORT.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

PZZ350-220000-
/O.CON.KMFR.SW.Y.0133.000000T0000Z-141121T1800Z/
/O.NEW.KMFR.SI.Y.0133.141121T1200Z-141121T1800Z/
/O.CON.KMFR.SE.W.0070.141121T1800Z-141122T0900Z/
/O.CON.KMFR.SR.W.0005.141121T1800Z-141122T0900Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
255 AM PST FRI NOV 21 2014

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT
UNTIL 10 AM PST THIS MORNING...
...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL 10 AM PST THIS
MORNING...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 10 AM THIS
MORNING TO 1 AM PST SATURDAY...
...STORM WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
1 AM PST SATURDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SMALL CRAFT
ADVISORY FOR WINDS...WHICH IS IN EFFECT UNTIL 10 AM PST THIS
MORNING. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 10 AM
THIS MORNING TO 1 AM PST SATURDAY. A STORM WARNING REMAINS IN
EFFECT FROM 10 AM THIS MORNING TO 1 AM PST SATURDAY. A SMALL
CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 10 AM
PST THIS MORNING. 

* SEAS: COMBINED SEAS 9 TO 12 FEET EARLY THIS MORNING WILL BUILD
  TO 16 TO 24 FEET LATE THIS AFTERNOON INTO THIS EVENING...THEN
  SUBSIDE TO 15 FEET LATE TONIGHT. STEEP SEAS EARLY THIS MORNING
  WILL BE A MIX OF STEEP WIND WAVES AND WESTERLY SWELL...THEN SEAS
  WILL BECOME VERY STEEP AND BECOME DOMINATED BY WIND WAVES LATE
  THIS MORNING THROUGH INTO TONIGHT. ANOTHER ROUND OF MODERATE
  WESTERLY SWELL WILL MOVE IN SATURDAY.

* WINDS: SOUTH WINDS 20 TO 30 KTS EARLY THIS MORNING WILL INCREASE
  TO 40 TO 50 KT THIS AFTERNOON INTO THIS EVENING WITH GUSTS UP TO
  65 KT. WINDS WILL BECOME WEST 15 TO 25 KT TONIGHT.

* AREAS AFFECTED: SMALL CRAFT ADVISORY WINDS AND SEAS ARE EXPECTED
  OVER ALL AREAS EARLY THIS MORNING...THEN HAZARDOUS SEAS AND
  STORM FORCE WINDS WILL DEVELOP ACROSS THE AREA THIS AFTERNOON
  ADN EVENING. THE STRONGEST WINDS AND HEAVIEST SEAS WILL OCCUR
  AROUND CAPE BLANCO.

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/Z678

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A STORM WARNING MEANS THAT CONDITIONS WILL BE HAZARDOUS TO ALL
VESSELS. ALL SMALL CRAFT SHOULD REMAIN IN PORT.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT.

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/MEDFORD
036 
WHUS76 KMFR 211819
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
1019 AM PST FRI NOV 21 2014

PZZ356-370-376-220900-
/O.EXP.KMFR.SI.Y.0133.000000T0000Z-141121T1800Z/
/O.EXP.KMFR.SW.Y.0133.000000T0000Z-141121T1800Z/
/O.CON.KMFR.GL.W.0051.000000T0000Z-141122T0900Z/
/O.CON.KMFR.SE.W.0070.000000T0000Z-141122T0900Z/
/O.CON.KMFR.SR.W.0005.000000T0000Z-141122T0900Z/
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
1019 AM PST FRI NOV 21 2014

...GALE WARNING REMAINS IN EFFECT UNTIL 1 AM PST SATURDAY...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 1 AM PST
SATURDAY...
...STORM WARNING REMAINS IN EFFECT UNTIL 1 AM PST SATURDAY...

A STORM WARNING REMAINS IN EFFECT UNTIL 1 AM PST SATURDAY. A GALE
WARNING REMAINS IN EFFECT UNTIL 1 AM PST SATURDAY. A HAZARDOUS
SEAS WARNING REMAINS IN EFFECT UNTIL 1 AM PST SATURDAY.

* SEAS: RISING TO 16 TO 24 FEET AND BECOMING VERY STEEP AND WIND
  DRIVEN THIS AFTERNOON AND CONTINUING THROUGH THIS EVENING.

* WINDS: SOUTH INCREASING TO 40 TO 50 KT WITH GUSTS TO 65 KT THIS
  AFTERNOON AND CONTINUING THROUGH THE EVENING.

* AREAS AFFECTED AND TIMING: ALL AREAS WILL BE AFFECTED BY VERY
  STEEP SEAS AND AT LEAST GALE FORCE WINDS. HOWEVER...STORM FORCE
  WINDS AND EXTREMELY STEEP SEAS WILL OCCUR NORTH OF GOLD BEACH
  AND OUT TO AROUND 30 NM FROM SHORE LATE AFTERNOON THROUGH EARLY
  EVENING.

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/Z678

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WARNING MEANS THAT CONDITIONS WILL BE HAZARDOUS TO ALL
VESSELS. ALL SMALL CRAFT SHOULD REMAIN IN PORT.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$

PZZ350-220900-
/O.EXP.KMFR.SI.Y.0133.000000T0000Z-141121T1800Z/
/O.EXP.KMFR.SW.Y.0133.000000T0000Z-141121T1800Z/
/O.CON.KMFR.SE.W.0070.000000T0000Z-141122T0900Z/
/O.CON.KMFR.SR.W.0005.000000T0000Z-141122T0900Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
1019 AM PST FRI NOV 21 2014

...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 1 AM PST
SATURDAY...
...STORM WARNING REMAINS IN EFFECT UNTIL 1 AM PST SATURDAY...

A STORM WARNING REMAINS IN EFFECT UNTIL 1 AM PST SATURDAY. A
HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 1 AM PST SATURDAY.

* SEAS: RISING TO 16 TO 24 FEET AND BECOMING VERY STEEP AND WIND
  DRIVEN THIS AFTERNOON AND CONTINUING THROUGH THIS EVENING.

* WINDS: SOUTH INCREASING TO 40 TO 50 KT WITH GUSTS TO 65 KT THIS
  AFTERNOON AND CONTINUING THROUGH THE EVENING.

* AREAS AFFECTED AND TIMING: ALL AREAS WILL BE AFFECTED BY
  EXTREMELY STEEP SEAS AND STORM FORCE WINDS.
  HOWEVER...CONDITIONS WILL BE ESPECIALLY HAZARDOUS IN THE
  VICINITY OF CAPE BLANCO LATE THIS AFTERNOON THROUGH EARLY
  EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WARNING MEANS THAT CONDITIONS WILL BE HAZARDOUS TO ALL
VESSELS. ALL SMALL CRAFT SHOULD REMAIN IN PORT.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$


HTTP://WWW.WEATHER.GOV/MEDFORD
986 
WHUS76 KMFR 212229
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
229 PM PST FRI NOV 21 2014


PZZ356-370-376-220900-
/O.CON.KMFR.GL.W.0051.000000T0000Z-141122T0900Z/
/O.CON.KMFR.SE.W.0070.000000T0000Z-141122T0900Z/
/O.CON.KMFR.SR.W.0005.000000T0000Z-141122T0900Z/
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
229 PM PST FRI NOV 21 2014

...GALE WARNING REMAINS IN EFFECT UNTIL 1 AM PST SATURDAY...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 1 AM PST
SATURDAY...
...STORM WARNING REMAINS IN EFFECT UNTIL 1 AM PST SATURDAY...

A STORM WARNING REMAINS IN EFFECT UNTIL 1 AM PST SATURDAY. A GALE
WARNING REMAINS IN EFFECT UNTIL 1 AM PST SATURDAY. A HAZARDOUS
SEAS WARNING REMAINS IN EFFECT UNTIL 1 AM PST SATURDAY. 

* SEAS: 16 TO 24 FEET AND VERY STEEP AND WIND DRIVEN CONTINUING
  THROUGH THIS EVENING.

* WINDS: SOUTH GALES 40 TO 50 KT WITH GUSTS TO 65 KT CONTINUING
  THROUGH THE EVENING.

* AREAS AFFECTED AND TIMING: ALL AREAS WILL BE AFFECTED BY VERY 
  STEEP SEAS AND AT LEAST GALE FORCE WINDS. HOWEVER...STORM 
  FORCE WINDS AND EXTREMELY STEEP SEAS WILL OCCUR NORTH OF GOLD 
  BEACH AND OUT TO AROUND 30 NM FROM SHORE LATE AFTERNOON 
  THROUGH EARLY EVENING. 

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/Z678

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WARNING MEANS THAT CONDITIONS WILL BE HAZARDOUS TO ALL
VESSELS. ALL SMALL CRAFT SHOULD REMAIN IN PORT.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$

PZZ350-220900-
/O.CON.KMFR.SE.W.0070.000000T0000Z-141122T0900Z/
/O.CON.KMFR.SR.W.0005.000000T0000Z-141122T0900Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
229 PM PST FRI NOV 21 2014

...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 1 AM PST
SATURDAY...
...STORM WARNING REMAINS IN EFFECT UNTIL 1 AM PST SATURDAY...

A STORM WARNING REMAINS IN EFFECT UNTIL 1 AM PST SATURDAY. A
HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 1 AM PST SATURDAY.

* SEAS: 16 TO 24 FEET AND VERY STEEP AND WIND DRIVEN CONTINUING
  THROUGH THIS EVENING.

* WINDS: SOUTH 40 TO 50 KT WITH GUSTS TO 65 KT THIS CONTINUING
  THROUGH THE EVENING.

* AREAS AFFECTED AND TIMING: ALL AREAS WILL BE AFFECTED BY 
  EXTREMELY STEEP SEAS AND STORM FORCE WINDS. HOWEVER... 
  CONDITIONS WILL BE ESPECIALLY HAZARDOUS IN THE VICINITY OF 
  CAPE BLANCO LATE THIS AFTERNOON THROUGH EARLY EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WARNING MEANS THAT CONDITIONS WILL BE HAZARDOUS TO ALL
VESSELS. ALL SMALL CRAFT SHOULD REMAIN IN PORT.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$


HTTP://WWW.WEATHER.GOV/MEDFORD
885 
WHUS76 KMFR 220240
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
640 PM PST FRI NOV 21 2014

PZZ356-370-376-220900-
/O.CAN.KMFR.SR.W.0005.000000T0000Z-141122T0900Z/
/O.EXT.KMFR.GL.W.0051.000000T0000Z-141122T0600Z/
/O.CON.KMFR.SE.W.0070.000000T0000Z-141122T0900Z/
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
640 PM PST FRI NOV 21 2014

...GALE WARNING NOW IN EFFECT UNTIL 10 PM PST THIS EVENING...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 1 AM PST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE STORM
WARNING. THE GALE WARNING IS NOW IN EFFECT UNTIL 10 PM PST THIS
EVENING. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 1 AM
PST SATURDAY. 

* SEAS: 10 TO 15 FEET AND VERY STEEP AND WIND DRIVEN CONTINUING 
  TO SLOWLY DIMINISH THROUGH THIS EVENING. 

* WINDS: SOUTH GALES 35 KT WITH GUSTS TO 45 KT SLOWLY DIMINISHING
  THROUGH THE EVENING.

* AREAS AFFECTED AND TIMING: ALL AREAS WILL BE AFFECTED BY VERY
  STEEP SEAS AND GALE FORCE WINDS. 

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/Z678

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$

PZZ350-220900-
/O.CAN.KMFR.SR.W.0005.000000T0000Z-141122T0900Z/
/O.EXB.KMFR.GL.W.0051.000000T0000Z-141122T0600Z/
/O.CON.KMFR.SE.W.0070.000000T0000Z-141122T0900Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
640 PM PST FRI NOV 21 2014

...GALE WARNING IN EFFECT UNTIL 10 PM PST THIS EVENING...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 1 AM PST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 10 PM PST THIS EVENING. THE
STORM WARNING HAS BEEN CANCELLED. A HAZARDOUS SEAS WARNING
REMAINS IN EFFECT UNTIL 1 AM PST SATURDAY. 

* SEAS: 14 TO 17 FEET AND VERY STEEP AND WIND DRIVEN SLOWLY
  DIMINISHING THROUGH THIS EVENING.

* WINDS: SOUTH 30 TO 40 KT WITH GUSTS TO 45 KT THIS CONTINUING 
  THROUGH THE EVENING.

* AREAS AFFECTED AND TIMING: ALL AREAS WILL BE AFFECTED BY 
  EXTREMELY STEEP SEAS AND STORM FORCE WINDS. HOWEVER... 
  CONDITIONS WILL BE ESPECIALLY HAZARDOUS IN THE VICINITY OF 
  CAPE BLANCO LATE THIS AFTERNOON THROUGH EARLY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$


HTTP://WWW.WEATHER.GOV/MEDFORD

What forecasters said that day

The local office's own words before this storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this storm warning went out at Nov 20, 8:38 AM PST, 5 hours 52 minutes earlier.

Area forecast discussion, Nov 20, 8:38 AM PST, 5 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
838 AM PST THU NOV 20 2014

.UPDATE...CURRENT RADAR IMAGERY SHOWS AN AREA OF SHOWERS MOVING
INTO THE AREA FROM THE SOUTHWEST, IN ASSOCIATION WITH A WEAK
SYSTEM MOVING OVER THE AREA THIS MORNING. HAVE ADJUSTED
PRECIPITATION FORECAST FOR MUCH OF WESTERN SISKIYOU COUNTY AND
FAR SOUTHERN JACKSON AND JOSEPHINE COUNTY TO ACCOUNT FOR THIS
ACTIVITY. OTHERWISE, THE CURRENT FORECAST APPEARS TO BE ON TRACK.

MAJOR FOCUS OF EFFORTS TODAY WILL REVOLVE AROUND THE STRONG STORM
SYSTEM EXPECTED TO IMPACT THE AREA TOMORROW. SEVERAL WATCHES ARE
IN EFFECT THIS MORNING, AND DECISIONS WILL LIKELY BE MADE ON
MANY, IF NOT ALL, OF THESE BY THE END OF THE SHIFT TODAY. A BRIEF
LOOK AT CONDITIONS THIS MORNING INDICATE THAT STRONG WINDS, HEAVY
RAIN, AND VERY HAZARDOUS MARINE CONDITIONS ARE STILL IN STORE FOR
OUR FORECAST AREA. FOR MORE INFORMATION, SEE THE PREVIOUS
DISCUSSION BELOW. -BPN

&&

.AVIATION...BASED ON THE 20/12Z TAF CYCLE...IT HAS BECOME STABLE
ENOUGH FOR LIFR CIGS/VIS TO DEVELOP FOR PARTS OF THE WESTSIDE
VALLEYS INCLUDING KRBG AND KMFR. A WEAK SYSTEM WILL MOVE IN LATER
THIS MORNING AND THIS SHOULD RESULT IN IMPROVED VIS AND CIGS AROUND
16Z, BUT ONLY TO MVFR WITH MOUNTAIN OBSCURATIONS. THERE IS A CHANCE
FOR OCCASIONAL VFR CIGS THIS AFTERNOON INTO EARLY EVENING. THE
COMBINATION OF A STABLE ATMOSPHERE AND AMPLE LOW LEVEL MOISTURE WILL
RESULT IN LIFR CIGS/VIS DEVELOPING AGAIN FOR THE WESTSIDE VALLEYS
TONIGHT.

EAST OF THE CASCADES...VFR AND OCCASIONAL MVFR CIGS ARE EXPECTED
INTO THIS EVENING. IT SHOULD BECOME STABLE ENOUGH FOR LOW CLOUDS AND
FOG TO DEVELOP AT KLMT LATE THIS EVENING AND CONTINUE OVERNIGHT
TONIGHT.

&&

.MARINE...UPDATED 830 AM PST NOV 20 2014...FRIDAY AFTERNOON AND
FRIDAY NIGHT REMAIN A PERIOD OF HIGH CONCERN. MODELS ARE IN GOOD
AGREEMENT SHOWING A STRONG FRONT APPROACHING THE WATERS FRIDAY.
SOUTH WINDS WILL QUICKLY RAMP UP AND POSSIBLY REACH STORM FORCE
AROUND NOON FRIDAY INTO EARLY FRIDAY EVENING WITH WIND DRIVEN SEAS
UPWARDS OF 15 TO 25 FEET. THEREFORE, WE'LL LET THE STORM WATCH AND
HAZARDOUS SEAS WATCH RIDE AND LET THE DAY SHIFT HAVE ANOTHER LOOK
AT THE DATA TO DETERMINE IF IT NEEDS TO BE UPGRADED TO A STORM
WARNING OR GO WITH HIGH END GALES.

THE KACV-KOTH MAXIMUM FORECAST PRESSURE GRADIENT IS STILL CLOSE TO
10 MB WITH BL WINDS IN THE 40-50 KT RANGE, AND 850 MB WINDS FROM
AROUND 220 AT 50-60 KT EARLY FRIDAY AFTERNOON INTO EARLY FRIDAY
EVENING. THE TIMING OF MAX WINDS HAVE TRENDED A BIT EARLIER WHICH
MEANS THERE IS A BETTER CHANCE FOR THE HEIGHT OF THE STORM TO OCCUR
AT OR AROUND HIGH TIDE, RESULTING IN HIGHER WAVES AT PORT ORFORD.
THUS HAVE ISSUED A COASTAL FLOOD WATCH FOR THE PORT AT PORT ORFORD.
THIS WILL NEED TO BE MONITORED CLOSELY.

THE COLD FRONT WILL MOVE THROUGH FRIDAY EVENING AND WINDS WILL SHIFT
TO THE WEST AND DECREASE. MEANWHILE SEAS WILL REMAIN HEAVY AND
CHOPPY UNTIL AROUND MIDNIGHT THEN SUBSIDING. -PETRUCELLI

&&

.PREV DISCUSSION... /ISSUED 348 AM PST THU NOV 20 2014/

DISCUSSION...OTHER THAN A SLIGHTLY LATER TIMING OF THE FRONT ON
FRIDAY MODELS CONTINUE TO HAVE VERY GOOD RUN TO RUN AND MODEL TO
MODEL CONSISTENCY THROUGH THE WEEKEND. THE SECOND IN A SERIES OF
FRONTS MOVES THROUGH TODAY WITH SNOW LEVEL DROPPING TO THE HIGHER
PASS LEVELS AT TIMES. WITH WARM ROAD SURFACE TEMPS DO NOT EXPECT
ANY ACCUMULATIONS ON AN SURFACE THAT IS NOT INSULATED FROM THE
GROUND. THE NEXT SYSTEM ON FRIDAY STILL LOOKS TO BE WET AND WINDY.
THE IVT ATMOSPHERIC RIVER MODELS STILL ARE SHOWING A GREATER THAN
85 PERCENT PROBABILITY OF GREATER THAN 500 KG PER METERS PER
SECOND OF MOISTURE TRANSPORT INTO HE CAST FOR A 12 HOUR PERIOD AS
THE FRONT MOVES IN FRIDAY AFTERNOON. THE COMBINATION OF STRONG
WINDS AND HEAVY RAIN WILL BRING HAZARDOUS DRIVING CONDITIONS TO
THE COAST AS WELL AS INCREASING THE CHANCE OF TREES LIMBS BREAKING
AND TREES TOPPLING WITH THE INCREASED HORIZONTAL STRESS. ALL OF
THE INGREDIENTS FOR A COASTAL JET REMAIN IN PLACE WITH A NEAR 10
MB GRADIENT KACV-KOTH AND 850 MB WINDS OF 55-60KT FROM THE
SOUTHWEST TO VECTOR THE WINDS ALONG THE COASTAL RANGE. AS THE
FRONT MOVES INLAND THE STRONG WINDS SPREAD TO THE EAST SIDE IN THE
AFTERNOON. THE SHASTA VALLEY IS THE GREATEST UNCERTAINTY WITH A
GRADIENT INDICATING ADVISORY WINDS...BUT THE 700 MB WINDS ARE
WESTERLY WITH A SLIGHT NW COMPONENT. HAVE INCREASED THE WINDS IN
THE SHASTA VALLEY JUST BELOW ADVISORY LEVELS.

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...HIGH WIND WATCH FROM FRIDAY MORNING THROUGH FRIDAY EVENING FOR
     ORZ021-022-615-618-619.
     COASTAL FLOOD WATCH FROM FRIDAY MORNING THROUGH FRIDAY EVENING
     FOR ORZ021-615-619.
     HIGH WIND WATCH FROM FRIDAY AFTERNOON THROUGH SATURDAY MORNING
     FOR ORZ030-031-624-625.

CA...HIGH WIND WATCH FROM FRIDAY AFTERNOON THROUGH SATURDAY MORNING
     FOR CAZ085-285.

PACIFIC COASTAL WATERS...HIGH WIND WATCH FROM FRIDAY MORNING THROUGH FRIDAY EVENING FOR
     PZZ310.
     STORM WATCH FROM FRIDAY MORNING THROUGH FRIDAY EVENING FOR
     PZZ350-356-370-376.
     HAZARDOUS SEAS WATCH FROM FRIDAY MORNING THROUGH FRIDAY EVENING
     FOR PZZ350-356-370-376.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 10 AM PST FRIDAY
     FOR PZZ350-356-370-376.

BPN/SBN/MAP

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 20, 2:05 AM PSTCoastal Flood WatchMFRCoos, Curry, Douglas13 hr
Nov 20, 2:30 PM PSTHazardous Seas WarningMFR37 hr
Nov 20, 2:54 PM PSTCoastal Flood AdvisoryMFRCoos, Curry, Douglas31 hr
Nov 20, 2:54 PM PSTHigh Wind WarningMFRCoos, Curry, Douglas, Klamath, Lake37 hr
Nov 20, 2:54 PM PSTHigh Surf WarningMFRCoos, Curry, Douglas31 hr
Nov 20, 2:54 PM PSTWind AdvisoryMFRKlamath, Lake46 hr

Nearby

Storm Warnings in Oregon, 2014Every storm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.